Publication

Bleeding complications during anticoagulant treatment in patients with cancer

Kamphuisen, P. W. & Beyer-Westendorf, J., May-2014, In : Thrombosis Research. 133, SUPPL. 2, p. S49-S55 7 p.

Research output: Contribution to journalArticleAcademicpeer-review

Patients with cancer have an increased risk of bleeding complications, of which some are fatal. This risk is influenced by chemotherapy, cancer type and stage, thrombocytopenia, renal function, and previous bleeding. Since many cancer patients receive anticoagulant treatment for prophylaxis or treatment of venous thromboembolism (VTE), bleeding complications are a challenge in clinical practice. This review article focuses on the overall bleeding risk of cancer patients and the risk of major and clinically relevant bleeding associated with anticoagulant treatment, such as vitamin K antagonists, LMWH and the direct oral anticoagulants. It also describes strategies for individual risk assessments.

Original languageEnglish
Pages (from-to)S49-S55
Number of pages7
JournalThrombosis Research
Volume133
Issue numberSUPPL. 2
Publication statusPublished - May-2014

    Keywords

  • Anticoagulation, Bleeding, Cancer, Venous thromboembolism, MOLECULAR-WEIGHT HEPARIN, VENOUS THROMBOEMBOLISM PROPHYLAXIS, MEDICAL PATIENTS, CLINICAL-ONCOLOGY, AMERICAN-SOCIETY, UNFRACTIONATED HEPARIN, RECEIVING CHEMOTHERAPY, SECONDARY PREVENTION, ADVANCED MALIGNANCY, PANCREATIC-CANCER

View graph of relations

ID: 16028633